How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Josh Your Own Question
Dr. Josh
Dr. Josh, Doctor
Category: Health
Satisfied Customers: 3565
Experience:  Practicing Physician, Family Physician for 7 years
Type Your Health Question Here...
Dr. Josh is online now
A new question is answered every 9 seconds

Hello. My husband has constant ringing in hisears. Sometimes

This answer was rated:

Hello. My husband has constant ringing in his ears. Sometimes it gets load and overwhelming. He had his hearing checked by an EENT for a hearing test and was informed that he has minor hearing loss in the mid range (women & children). He is 59 years old with a blood pressure of 118 over 63 and in fairly good health, only slightly overweight and takes Adderall XR 15mg daily which is the only Rx he takes. What can we do to help him?

Welcome to Justanswer website.
Myself Dr Josh and I’m happy to help with your question today. Please provide me the following information so that I can address your concern appropriately.

Has he undergone any investigations?
Does he suffer from anxiety or severe stress?
For how long he has been suffering with this problem?


Customer: replied 3 years ago.

I am not sure what you mean by investigations but he does not suffer from anxiety or severe stress other than his work as a computer expert but he loves to work with computers, even as a hobby. He has been suffering with this ailment for at least 2-3 years and was told by our family doctor that there is really nothing that can be done.

Thanks for quick input. I am sorry to hear about his problem.

His symptoms can come due to the damage to the microscopic endings of the hearing nerve in the inner ear. The advancing age is generally accompanied by a certain amount of hearing nerve impairment and tinnitus.

The important principle of treatment is the treatment of underlying cause. It can occur due to any of these problems-
Allergy, high or low blood pressure (blood circulation problems),
a tumor, diabetes, thyroid problems.

So, investigations such as audiometry, blood investigations, and imaging studies are required, to diagnose if their is a causative factor for his condition.

You can consult his doctor for Tinnitus retraining therapies (TRT), since significant improvement has been reported in as many as 80 percent of patients with high-pitched tinnitus using TRT with combined counseling and noise generators.

Also, Alternative medicine treatments, including ginkgo biloba, zinc, magnesium are helpful. Along with this, Cognitive behavior therapy is found to be helpful.

Also, he should follow these tips-
1.Avoid exposure to loud noises and sounds.
2.Decrease your intake of salt.
3.Avoid stimulants such as caffeine and nicotine.
4.Exercise daily, get adequate rest, and avoid fatigue.

He may be prescribe with Antidepressants , it includes, Tricyclic antidepressants such as nortriptyline and serotonin reuptake inhibitors, This helps to resolve symptoms. Also Glycine receptor agonists can be helpful.
I would suggest that you should discuss these above options with his doctor and get it managed.

If you have any further query then please feel free to ask.

Please remember to rate my service once you have all the information you need. If you have any other questions, please ask me –
I’ll be happy to respond. Thank you!

Best wishes

Customer: replied 3 years ago.

He does not have diabetes or heart issues but has allergies to dust, pollen, dander and other airborne allergens and sometimes gets infected sinuses and fluid in one ear or the other.


My concern was the Adderall XR 15 mg which he takes for his ADHD.


He has to go back to his EENT for a follow up soon so maybe armed with this information, something can be done to alleviate this problem.


Is there some kind of surgical procedure that can be done to alleviate the symptoms?

Linda, As such Adderall XR have not been reported to cause tinnitus.
He should have a thorough clinical examination from ENT doctor. He should discuss the prescription of drugs as advised in previous post. It helps to resolve his problem.

As such use of Tricyclic antidepressants, such as amitriptyline and nortriptyline has been found to be useful.
There is no related surgical procedure to cure his symptoms.

Kindly go through this link-

If you have any further query then please feel free to ask.

Please remember to rate my service once you have all the information you need. If you have any other questions, please ask me –
I’ll be happy to respond. Thank you!

Best wishes

Dr. Josh and 4 other Health Specialists are ready to help you